Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 11, 2005, 12:56 PM CDT for DeWitt County, Fayette County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 12:56 PM CDT (17:56 UTC)
- Expired
- Oct 11, 2005, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 111800
FFWEWX
TXC123-149-285-112200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
LAVACA
DEWITT
* UNTIL 500 PM CDT
* AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORM COMPLEXES OVER THE WARNED
AREA. MOVEMENT WAS TO THE EAST AT 15 TO 20 MPH. RAINFALL RATES OF
AROUND AN INCH AND A HALF PER HOUR WERE OBSERVED BY RADAR.
* LOCATIONS IN THE WARNING INCLUDE SUBLIME...SHINER...SCHULENBURG...
MOULTON...LA GRANGE...HALLETTSVILLE AND FLATONIA.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 2886 9761 2903 9761 2923 9747 2939 9723
2958 9720 2964 9714 2967 9715 3006 9687
2979 9677 2963 9687 2943 9665 2934 9662
$$1 follow-up statement
000
WGUS74 KEWX 112215
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT TUE OCT 11 2005
TXC123-149-285-112223-
FAYETTE TX-LAVACA TX-DEWITT TX-
513 PM CDT TUE OCT 11 2005
...THE FLASH FLOOD WARNING FOR DEWITT...LAVACA AND FAYETTE COUNTIES
EXPIRES AT 515 PM CDT...
THE STORM SYSTEM WHICH PRODUCED FLOODING RAINS OVER THE TEXAS
COASTAL PLAINS HAS CONTINUED TO MOVE EAST TOWARD THE UPPER TEXAS
COAST. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING...BUT FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME.
LAT...LON 2908 9743 2901 9724 2932 9667 3005 9670
2995 9713 2943 9715
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:12 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 11, 10:12 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CDT TUE OCT 11 2005 .DISCUSSION... AREAS OF RAIN CONTINUE OVER SOUTH CENTRAL TEXAS WITH LIFT FOR RAIN SUPPORTED BY 925 AND 850 HPA TROF FROM NEAR BURNET TO NEAR COTULLA TO SOUTH OF EAGLE PASS. FORECASTS SHOW THIS BOUNDARY DRIFTING SLOWLY EAST TODAY...AS ASSOICATED SPEED MAX ALOFT MOVES EAST...NORTHEAST TOWARD THE MS VALLEY. THIS BODES WELL FOR CONTINUE RAIN TDOAY...THAT COULD BE HEAVY AT TIMES. INCREASED POPS FOR TODAY MAINLY EAST HALF OF AREA AND MENTIONED LOCALLY HEAVY RAIN. ADJUSTED HIGH TEMPS PER TRENDS 11Z TO 15Z. EXPECT ANOTHER WAVE OF LIFT COMING TONIGHT AND WED MORNING...PROVIDING ADDITIONAL RAIN...THEN CONDITIONS BECOME PARTLY CLOUDY LATE WED. BY WED NIGHT AND THU CLOUDS MAY INCREASE AGAIN...ALONG WITH RAIN CHANCES...AS LARGE SCALE 500 HPA TROF MOVES OVER THE AREA FROM THE WEST AND NORTHWEST. IN WAKE OF THURSDAYS UPPER LEVEL TROF...MORE STABLE CONDITIONS EXPECTED FRIDAY...BRINGING DRIER WEATHER TO THE AREA FRIDAY. THIS IS FORECAST TO CONTINUE THROUGH SATURDAY. INCREASING CLOUDS EXPECTED SUNDAY...AHEAD OF NEXT FALL WEATHER SYSTEM...FORECAST TO BRING A CHANCE OF RAIN EARLY NEXT WEEK. && .PREV DISCUSSION... (ISSUED 255 AM CDT TUE OCT 11 2005) DISCUSSION... UPPER LEVEL LOW HAS MOVED FROM NORTHEAST NEW MEXICO INTO EASTERN COLORADO. ONGOING CONVECTION RELATED TO UPPER LEVEL TROF ROTATING AROUND LOW. THUNDERSTORMS OVER THE WESTERN COUNTIES OF THE HILL COUNTRY WILL SWING EAST THIS EARLY MORNING AND TODAY WITH ANOTHER ROUND OF CONVECTION REPEATING TONIGHT INTO WEDNESDAY MORNING. 00Z SOUNDING OBSERVATION FROM DRT HAS DRIER PWS THAN YESTERDAY MORNING WHERE CRP IS NOTICEABLY WETTER. DEW-POINT DEPRESSION ANALYSIS LOOP REFLECTS A ONE TO THREE DEGREE SPREADS OVER THE REGION. HAVE UPDATED THE FORECAST ADDING AREAWIDE FOG. THESE CONDITION WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS HAVE STAYED UP AND THUS DONT EXPECTED A DENSE FOG SITUATION. 00Z MODEL GUIDANCE RUNNING 4 HOURS LATE AS RELATED BY NCEP. WITHOUT ADDITIONAL GUIDANCE...LOOKING AT CURRENT TRENDS AND ONGOING WEATHER FORECAST APPEARS TO BE ON TRACK. THE 18Z MAV FROM YESTERDAY WAS NOTICEABLY DRIER THAN CURRENT FORECAST. ASSUMING NO BIG CHANCES IN THE 00Z GFS...WHEN IT COMES AVAILABLE...LOOKING FOR ANOTHER TROF TO ROTATE AROUND LOW TONIGHT AND AGAIN ON WEDNESDAY BEFORE LOW KICKS OUT LATE WEDNESDAY. RAIN CHANCES WILL SLOWLY END BY THURSDAY AS THE LOW MOVES NORTHEAST AND A DRY PATTERN SETS UP RESULTING IN A DRY WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06/JB
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT TUE OCT 11 2005 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS SOUTH CENTRAL TEXAS THIS MORNING. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT A FEW STRONG STORMS ARE LIKELY. FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:18 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Oct 11, 11:27 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.